cd4 count gradually declining
Nov 2, 2006
dear doc. i am 29 year old man recently got detected hiv+ in june 2005 that time my cd4 was 483 and viral load was nearly 19000, than in sept 2006 it shows cd4 486 than in march 2006 cd4 was drop to 450 and now recently in sept 2006 cd4 drop to 348. so my question is what my report shows and what you had study from my reports and little worry about this since i was told by my doctor once i start my medicen than i have to take for the life time i cant stop. belive me i dont want to die soon since i have very little daugter 2 years old and in india its very difficult to servive with hiv+ status for all of us me and my family also have to suffer for my status.  i do smoke 3 to 4 ciggrate daily and drink 180ml indian wiskey with water  normally i sufer from common cold every now and than.  i feel scared and tension when ever i think of this infection and socity. so please do tell me what my reports have to say, do common cold and stress affects cd4 in real and do tell me what should i do to live till at least 60 years that is more 30 years. thanking you and love you.
Response from Dr. Pierone
Hello, and thanks for posting.
The proper time to start HAART is not precisely known, but when the CD4+ lymphocyte count drops under 350 it is time to consider starting therapy. The HIV medications are very effective in controlling viral replication and maintaining health as long as high level adherence is sustained.
You can improve your health by reducing the amount of alcohol that you consume and quit smoking. There is no question that dealing with HIV infection is an extremely stressful situation, much of this stress is related to the social stigma which still suffuses this condition.
There is no reason that you should not be able to live to at least 60 at least as long as you have access to HIV medications and have the ability to take them faithfully. Advances in this field are happening on a daily basis and future therapies will continue to improve. Let us know how things go and best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.